Tuesday, October 23, 2007

Ritalin necessary for World Bank, IMF?

From: U.S. Secretary of Treasury

To: World Bank & IMF

Re: Get it in gear

U.S. Treasury Secretary Henry M. Paulson spoke Tuesday at the annual International Monetary Fund and World Bank meetings.

The quips:

To remain relevant in this changing landscape, the international financial institutions must better define their core missions, and align staff and other resources accordingly. Future credibility of the institutions also requires that governance structures evolve to reflect new global realities...

Fundamental changes to the IMF's governance structure to reflect the growing role of dynamic emerging markets in the global economy must remain a priority…On behalf of the U.S., it is time that we ask emerging markets to take on greater responsibility in the international financial system. But it is fair for them to ask for a greater share in representation in return...

Changes are also needed to put IMF finances on a sustainable footing. One part of the solution must be to reduce expenditures by re-evaluating the IMF's core mission and making difficult decisions on priorities. Hand-in-hand with this, we recognize that we need to consider longer term sources of income for the IMF over the next year...

Multilateral development banks also must adapt while continuing to focus on their core missions of economic growth and poverty reduction. On the one hand, there is the challenge of their continuing relevance in countries whose economic success means they no longer need MDB finance. On the other, the poorest countries – especially in Africa – continue to need concessional assistance that is results-oriented, performance-based and focused on each bank's comparative advantage.

1 comment:

Ritalin Side Effects said...

My name is Lance Burnet and i would like to show you my personal experience with Ritalin.

I am 56 years old. I have taken Ritalin for 30 years. I have been diagnosed with a mild form of narcolepsy. I use 4 (10 MG ) pills per day. The drug ahs worked wonders and eliminated the drowsiness and sleep attacks. My concern now is the length of time I have been on it. When taking a "drug holiday" it seems like my symptoms are worse.

I have experienced some of these side effects-
rebound effect when dosage wears off.

I hope this information will be useful to others,
Lance Burnet